What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 26, 8:09 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Apr 26, 8:09 AM EST, 3 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
909 AM EDT Sun Apr 26 2020
...Morning Forecast Update...
.Update...
Convection to the north and south of the CWA with activity across
the Keys and just north of the Lake Okeechobee region. Looking at
the CIN values, this really explains the story with good
inhibition across the region. Convection is forecast to breakout
later this afternoon as the cap breaks by virtue of insolation.
CAMs are mixed with HRRR being more bullish across the eastern
metro. ARW is a bit more conservative so we'll blend between the
two and go with POPs slightly higher along the Atlantic. As for
severe potential, bulk shear is far less than the last couple of
days, still the values support a conditional threat. At this time,
gusty winds seem to be the highest potential (albeit still
limited) with favorable ThetaE Diffs, especially across the Lake
region and east coast. Small hail isn't impossible as we currently
have a hail producer in the MLB area just to our north, but
overall with the lackluster shear, expect small hail to be the
exception rather than the rule.
&&
.Prev Discussion... /issued 712 AM EDT Sun Apr 26 2020/
..12z Aviation Update...
Aviation...
Mostly VFR conditions through this cycle. Rain chances looks a
little less today than the last couple...with only VCs in for now.
Can't rule out a brief drop into MVFR with heavy rainfall, but
pinpointing the timing and location are a bit uncertain as of now.
A cold front will move southward tonight and transition winds from
a westerly or southwesterly direction to a northwest or northerly
direction.
Prev Discussion... /issued 300 AM EDT Sun Apr 26 2020/
Discussion...
Short Term (Today - Monday night)...
Models depict a decaying boundary over SoFlo, with still enough
associated low level moisture to support additional showers and a few
thunderstorms today. Meanwhile, latest sfc analysis maps show
another frontal boundary over northern Florida, with its parent
trough/low complex over the PHI/PA region.
NBM and individual global models have backed down a bit regarding
overall coverage and intensity of weather today for SoFlo, with
basically highest POPS in the 30 percent range this afternoon as the
enhanced lifting/instability associated with the decaying boundary
has very much exhausted itself in the past 24 hours. HURR and other
local model families also brought down POPs and overall coverage for
this afternoon. However, 00Z MFL sounding still carries 1.6 PWATS
and decent lapse rate/vertical shear profiles, enough for sustaining
at least scattered showers and a few afternoon storms.
With prevailing SW flow today, expect convection to favor the
eastern half of SoFlo, including the Atlantic metro areas. Main
hazards will again be brief periods of gusty winds, lightning, and
torrential rains. Can not rule out the possibility of a stray small
hail event with the strongest cells.
For this evening, models migrate the aforementioned trough/low
complex into the NW Atlantic and pushing the associated frontal
boundary further south through the Florida peninsula, and clearing
SoFlo by Monday early in the morning. A drier air mass will descend
upon the area in the wake of the FROPA, with high pressure
establishing across the region. Winds veer to the NNW/N by Monday
afternoon, supporting the drier and slightly cooler air advection
from the north, and dropping POPs into single digits. Thus, expect a
very nice day weather-wise on Monday with afternoon highs remaining
in the low-mid 80s.
Long Term (Tuesday-Saturday):
Dry and relatively stable air mass will dominate most of the long
term with high pressure firmly establishing across the region. Model
soundings depict PWATS of around half an inch through mid week, with
generally benign weather conditions with no significant rain, along
with afternoon temps remaining a little cooler than in the past
weeks.
By Thursday, long range models insist in developing a long wave
trough, which migrates across the E CONUS while pushing an
associated cold front into the Florida peninsula. Winds should begin
veering over SoFlo to a more SE/S flow ahead of the front, along
with increasing moisture and instability. This will result in
another round of showers and slight chances of storms for the end of
the work week, followed by another period of drier weather next
weekend.
Marine...
Southwest winds will continue today across the coastal waters as a
decaying boundary stalled over the region slowly retreats southward.
Winds will then shift to a more northwesterly/northerly direction
through Monday as a secondary front races through the peninsula and
clears the area during the evening/overnight hours. Expect scattered
showers and a few thunderstorms through this afternoon. The strongest
cells may produce waterspouts and/or gusty winds and seas locally.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 87 67 81 67 / 30 20 0 0
Fort Lauderdale 87 70 82 69 / 30 20 0 0
Miami 88 71 85 69 / 30 20 0 0
Naples 84 67 85 64 / 30 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Update...28/Frye
Hazardous weather outlook, Apr 26, 11:24 AM EST, 26 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1224 PM EDT Sun Apr 26 2020
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270430-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1224 PM EDT Sun Apr 26 2020
...Strong Thunderstorms Possible Today...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Thunderstorms possible today for most of South
Florida. Main hazards with any thunderstorm are gusty winds, hail,
frequent lightning, and locally heavy rainfall.
Wind: The strongest storms will be capable of producing wind gusts
of 50 mph or higher.
Hail: The strongest storms will be capable of producing quarter size
hail.
Waterspouts: Waterspouts are possible over Lake Okeechobee and all
the coastal waters of South Florida with any of the showers and
thunderstorms today.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Low relative humidities in the mid 20s to lower 30s on Monday and
Tuesday will result in elevated fire weather conditions over the
Interior and West Coast of South Florida.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 26, 9:46 AM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Miami FL
1046 AM EDT Sun Apr 26 2020
FLZ063-066-261545-
Hendry FL-Glades FL-
1046 AM EDT Sun Apr 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 1145 AM
EDT...
* At 1045 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles northwest of Muse, or 16
miles northwest of Labelle, moving east at 15 mph. Additional
strong storms were located around Lake Okeechobee as well as Moore
Haven.
* Dime size hail and winds in excess of 45 mph possible with this
storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2719 8091 2717 8090 2717 8088 2699 8090
2695 8100 2689 8100 2687 8091 2677 8092
2677 8157 2703 8156 2703 8127 2712 8127
2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1445Z 265DEG 14KT 2695 8159
FryeSpecial weather statement, Apr 26, 10:19 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
1119 AM EDT Sun Apr 26 2020
FLZ063-066-070-261615-
Hendry FL-Inland Collier County FL-Glades FL-
1119 AM EDT Sun Apr 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER...HENDRY
AND SOUTHWESTERN GLADES COUNTIES UNTIL 1215 PM EDT...
* At 1119 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Felda, or 9 miles east of
Lehigh Acres, moving east at 20 mph.
* Dime size hail and wind gusts up to 50 mph possible with this
storm.
* Locations impacted include...
Clewiston, Labelle, Montura, Immokalee, Port La Belle, Felda,
Devils Garden, Keri and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2676 8088 2643 8088 2643 8156 2678 8157
TIME...MOT...LOC 1519Z 255DEG 16KT 2662 8149
Frye
Special weather statement, Apr 26, 10:49 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Miami FL
1149 AM EDT Sun Apr 26 2020
FLZ063-066-067-261645-
Hendry FL-Inland Palm Beach County FL-Glades FL-
1149 AM EDT Sun Apr 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND GLADES
COUNTIES UNTIL 1245 PM EDT...
* At 1149 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Ortona, or 9 miles south of
Palmdale, moving east at 25 mph.
* Dime size hail and wind gusts up to 50 mph possible with this
storm.
* Locations impacted include...
Clewiston, Labelle, Moore Haven, Lakeport, Palmdale, Port La Belle,
Ortona, Muse, Harlem and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2702 8097 2697 8095 2695 8100 2689 8100
2687 8091 2681 8088 2662 8087 2674 8157
2703 8156
TIME...MOT...LOC 1549Z 275DEG 23KT 2680 8128
FryeSpecial weather statement, Apr 26, 11:00 AM EST, 50 minutes before
Special Weather Statement
National Weather Service Miami FL
1200 PM EDT Sun Apr 26 2020
FLZ067-068-168-261700-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1200 PM EDT Sun Apr 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
100 PM EDT...
* At 1200 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Canal Point, moving east at 25
mph.
* Dime size hail and wind gusts up to 50 mph possible with this
storm.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Belle
Glade, Palm Beach, Pahokee, Tequesta, South Bay, Juno Beach, Canal
Point, North Palm Beach, Lake Park, Port Of Palm Beach, North
County Airport, Juno Ridge, The Acreage, Fremd Village-Padgett
Island, Loxahatchee Groves and Mangonia Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2676 8003 2669 8075 2698 8069 2702 8065
2702 8063 2696 8061 2696 8014 2697 8014
2697 8003
TIME...MOT...LOC 1600Z 255DEG 21KT 2695 8059
FryeSpecial weather statement, Apr 26, 11:23 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Miami FL
1223 PM EDT Sun Apr 26 2020
FLZ066-069-070-261730-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
1223 PM EDT Sun Apr 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER COUNTY UNTIL 130
PM EDT...
* At 1223 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles west of Naples Park, or 9
miles northwest of Naples, moving east at 25 mph.
* Dime size hail and wind gusts of 50 to 55 mph possible with this
storm.
* Locations impacted include...
Naples, Marco Island, Chokoloskee, Ave Maria, Golden Gate Estates,
Everglades City, Plantation Island, Carnestown, Belle Meade,
Orangetree, Golden Gate, East Naples, Lely Resort, Copeland, Big
Corkscrew Island, Vineyards, Royal Palm Hammock, Naples Park, Marco
Island Airport and Naples Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2638 8166 2638 8127 2623 8127 2574 8132
2594 8182 2600 8184
TIME...MOT...LOC 1623Z 273DEG 22KT 2623 8192
FryeSpecial weather statement, Apr 26, 11:44 AM EST, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
1244 PM EDT Sun Apr 26 2020
FLZ066-067-070-261745-
Hendry FL-Inland Collier County FL-Inland Palm Beach County FL-
1244 PM EDT Sun Apr 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND CENTRAL
HENDRY COUNTIES UNTIL 145 PM EDT...
* At 1244 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles east of Felda, or 12 miles
northeast of Immokalee, moving east at 20 mph.
* Dime size hail and wind gusts of 50 to 55 mph possible with this
storm.
* Locations impacted include...
Montura, Immokalee, Felda, Devils Garden, Keri and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2641 8153 2664 8153 2673 8089 2638 8088
TIME...MOT...LOC 1644Z 264DEG 17KT 2653 8127
Frye